Can Lyrica cause heart palpitations?

Discussion in 'Fibromyalgia Main Forum' started by Risk, Dec 26, 2007.

  1. Risk

    Risk New Member

    Hi. I started Lyrica a little over a week ago. PM only, started with 50mg but could not function the next day. The dr. lowered me to 25mg at bedtime only. I've always been prone to heart palps (had all the tests, showed PVCs, a few instances of bradycardia and tachycardia on the event monitor). Was told it was nothing to be concerned with. All other cardiac tests were normal. However, last night, I felt something that I've never felt before. Almost has if the palpitation started and got stuck like a vibrating feeling and then my heart felt like it turned over and started back to normal. Almost when a car engine stalls and it shakes and then it gets going. Well, it scared me to death. I took 1/2 klonopin just to calm down and was able to sleep. I called the cardiologist this morning,and was told to come in for an ekg - normal. It's been recommend to me in the past to try a small dose of atenolol, 1/2 of a 25mg tab at bedtime.

    I'm just worried since I take the zoloft and klonopin about major side effects. I'm not taking the Lyrica again for a few days or until I get a chance to talk to my family dr about what occured.

    So, I guess it's two questions - the first being, has the palps been made worse by Lyrica or anyone else.

    And does anyone take Atenolol with an anti-depressant and or klonopin, xanax, ativan etc.

    I hae the atenolol 25mg tabs in the house because cat takes 1/2 of one nightly. Poor little thing has cardiomyapathy and a very pronounced heart murmur. He seems to be doing well on it.

    Oh, I'm also on HRT (early menopause). It take the vivelle dot and cycle with Prochieve. I also forgot to change the patch yesterday so I'm wondering if that could have played a part in the palpitation, although the night before last I another palp, but it was one of my "normal" ones.

    I would once again welcome any and all imput. I guess we learn by trial and error.

    Many thanks!

  2. ladybird1

    ladybird1 New Member

    Bumping back to top of messages. Hope you get an answer.
  3. Risk

    Risk New Member

    I've spoken family dr. today. She said stop the Lyrica for awhile and see what happens. I've gotten myself so worked up with what happened the other night that it's weighing heavily on my mind. The cardiologist did mention that I had probably had a run of PVCs that originated in the lower part of the heart and that's why the palpitation felt so pronounced and drawn out.

    Time will tell. It doesn't help that I just signed my divorce papers last Weds and that I guess I'm grieving. It's a major change in my life, and now I will have to put my home up for sale. I never thought at 48 this is how my life would be. I saw my therapist today, and bless him, for he said that I had every right to feel awful since the finalization of the divorce is like a death in the family. I didn't want this, but my ex did.

    Thank you for taking the time out to care, Ladybird.

    You made me feel that I'm not so alone.


  4. Pinkgirl

    Pinkgirl New Member

    I hope someone with a little more experience sees this and can help!

    I had a really bad reaction to Lyrica, I got really dizzy, sweaty, and my heart raced. It also made my stomach hurt and I began vomitting about 30 minutes after I would take it. It got to the point that they didn't even wean me off of it!!!

    I was told that most people have no problems with it, and that my reaction was really odd, but my current dr. said that he's seen a wide variety of reations, so you never know.

    Hope you find help!!

    Soft hugs,
  5. Risk

    Risk New Member

    I'm so sorry that you've had that experience. After that horrible incident with the palp or whatever that was, I've since stopped the Lyrica. My family dr. recommended taking time off of it all together. I did find the sheet that accompanied the Lyrica (the one that the pharmacist prints out)and some of the possible side effects were dizziness and what you had mentioned heart racing as if you were speeding! It also said to check with your dr. if you had any type of heart rhythm abnormalities prior to taking Lyrica. I did question my dr. and she said the lyrica may have triggered the palps but it hasn't been reported but that doesn't mean it's not possible.

    Feel better and thanks for the post.


    [This Message was Edited on 12/29/2007]
  6. melloinlife

    melloinlife New Member

    I started to have palpitations back in Oct. One of my meds was causing this. They lasted for over two weeks and were getting worse everyday. I had the Holter moniter test and showed nothing wrong but was started on Atenolol 25 mg. a day. Since then I have felt no palpations. I also take Prozac and Noritriplene (? spelling) and have no problems taking the Atenolol. I was on Lyrica for about a month but had to stop it because of the side effects.

  7. Risk

    Risk New Member

    Thank you so much for letting me know about your experience with the Atenolol in conjunction with the AD. I haven't taken it yet, just afraid of side effects, since every med seems to cause something with me! However, my cardio wants me to start off at bedtime with 12.5mg (1/2 tablet). Polly, may I ask what type of symptoms you were experiencing with the Lyrica?

    Glad to know that the Atenolol is doing its job for you. I appreciate you answering my post.

  8. melloinlife

    melloinlife New Member

    Hi Risk
    Lyrica side effects for me were to much for me. I gained 20 lbs. in a month and a half, I was always hungry and being overweight to begin with was not good. I also had extra dry mouth , eyes and skin. I could not handle that, I was already experiencing a problem with that and the Lyrica just made it worse. No amount of water was helping, it felt like my mouth was always glued shut. Since I wear dentures it made the inside of my mouth stick to them.

    The Lyrica also did nothing for my pain from the Osteo in my back and legs. I went back to the anti inflamatory I was taking before trying the Lyrica.

    Everyone is different though so we never know what will work, this was my experience with it, yours may be different. Hope this helps.

  9. Risk

    Risk New Member

    Polly, I didn't even know that the dry skin was a side effect. I told my dr. that the skin on my face was peeling off in layers. She asked if I had some sort of facial treatment. And then I realized that my feet were as dry as the Sahara, as well as my lips! And I was only on 25 mgs. Guess as you said, we all react differently to the meds.

    I was getting some relief from Skelaxin, but then I found it left me in a depressive mood. So, for now, I will stick to the Zoloft and Klonopin and use the heating pad and tylenol for pain, which really doesn't do much, but do to acid reflux, I cannot take Advil. Always something.

    Wishing you a Happy New Year and hope that things are better in 2008.

  10. melloinlife

    melloinlife New Member

    Hi Rene

    I have trouble with that also. I make sure I take all meds with food, no matter what it is. I am on the generic for Volteran (I can't remeber what it is called) It is timed released and coated. I also take Prilosec every day to help.

    My feet are really bad. this time of year with the furnace running is hard too for me. Dry heat, dries everything out. My heals get so bad that they split open. No matter what I do, even soaking my feet does not help.

    Wishing you a Happy New year and a better year ahead.

  11. annie1202

    annie1202 New Member

    I take Lyrica and have had a few occasions of heart palps. They haven't been severe enough for me to stop taking it, but with your history, I can see why they would be a concern. Lyrica has helped a lot with the pain. It hasn't gone comepletely away, but when I am late with a dose, the pain comes back full force and I see how much the lyrica is helping. I am fortunate that none of the side effects are real severe. I do wish that it wouldn't leave me unbalanced.
  12. Marmot

    Marmot Member

    Yes - I have had arhythmia with Lyrica - heart felt very much as you described - it was missing every fourth beat for half a day then every 8th beat for rest of day which I spent in hospital. This was a week after starting 75 mg per day. I have just started trying it again - 25 mg per day but am getting palpitations already. Strange stuff....